Alert archive / California / Wind Advisories in 2019
Wind Advisory 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 10, 2019, 2:10 AM PDT for San Bernardino County, California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 2:10 AM PDT (09:10 UTC)
- Expired
- Apr 10, 2019, 6:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS75 KVEF 100910 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 210 AM PDT Wed Apr 10 2019 CAZ522-NVZ014-015-017-020-110100- /O.CAN.KVEF.HW.W.0005.000000T0000Z-190411T0300Z/ /O.EXB.KVEF.WI.Y.0017.000000T0000Z-190411T0100Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 210 AM PDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 6 PM PDT this evening. The High Wind Warning has been cancelled. * WINDS...Northwest winds 25 to 35 mph with gusts up to around 50 mph. * TIMING...Strong winds will continue this morning then gradually decrease during the afternoon. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers... trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ CAZ524-525-NVZ016-022-110100- /O.EXP.KVEF.HW.W.0005.000000T0000Z-190410T0900Z/ /O.EXB.KVEF.WI.Y.0017.000000T0000Z-190411T0100Z/ Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari 210 AM PDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 6 PM PDT this evening. * WINDS...North to northwest winds 25 to 35 mph, with gusts up to 50 mph. * TIMING...Strong winds will this morning then gradually decrease in the afternoon. * IMPACTS...Driving will be difficult due to strong winds, and visibility could be reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers... trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ001-CAZ520-523-101015- /O.EXP.KVEF.HW.W.0005.000000T0000Z-190410T0900Z/ Northwest Plateau-Owens Valley-Western Mojave Desert- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, and Fort Irwin 210 AM PDT Wed Apr 10 2019 /210 AM MST Wed Apr 10 2019/ ...HIGH WIND WARNING HAS EXPIRED... Wind gusts have dropped below 40 mph and speeds are expected to generally remain below 40 mph through today. $$ CAZ526-110100- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-190410T0900Z/ /O.NEW.KVEF.WI.Y.0018.190410T0910Z-190411T0100Z/ Cadiz Basin- Including Vidal Junction 210 AM PDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 6 PM PDT this evening. * WINDS...Sustained speeds of 25 to 35 mph with gusts to 45 mph. * TIMING...Strong northwest winds will continue this morning through early afternoon then gradually decrease late in the afternoon. * IMPACTS...Driving will be difficult due to strong winds, and visibility could be reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers... trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ002-036-CAZ527-NVZ021-110100- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-190410T0900Z/ /O.NEW.KVEF.LW.Y.0003.190410T0910Z-190411T0100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 210 AM PDT Wed Apr 10 2019 /210 AM MST Wed Apr 10 2019/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect until 6 PM PDT /6 PM MST/ this evening. * WINDS...Sustained speeds of 25 to 30 mph can be expected along the Colorado River Valley. * TIMING...Northwest winds will continue this morning through early afternoon then gradually decrease late in the afternoon. * IMPACTS...Strong winds will create hazardous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters in the Wind Advisory area should use extreme caution when venturing onto lakes. If you venture out onto the lakes... avoid the open water and stay close to shore or in protected coves and inlets. && $$ AZZ003-101015- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-190410T0900Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 210 AM MST Wed Apr 10 2019 ...WIND ADVISORY HAS EXPIRED... Wind gusts have dropped below 40 mph and northwest winds are expected to generally be less than 40 mph through the day. $$ NVZ018-019-110100- /O.EXT.KVEF.WI.Y.0017.000000T0000Z-190411T0100Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 210 AM PDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...North to northwest winds 25 to 35 mph, with gusts up to around 50 mph through Wednesday. * TIMING...Winds will continue this morning through early afternoon then gradually decrease late in the afternoon. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers... trailers...and other high profile vehicles should be alert to the danger of these winds. && $$
1 follow-up statement
648 WWUS75 KVEF 110048 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 548 PM PDT Wed Apr 10 2019 CAZ522-524-525-NVZ014>020-022-110200- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-190411T0100Z/ Death Valley National Park-Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 548 PM PDT Wed Apr 10 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... Wind speeds will continue to diminish this evening as the storm system moves further east. The wind advisory will be allowed to expire at 6 pm PDT. $$ CAZ526-110200- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-190411T0100Z/ Cadiz Basin- Including Vidal Junction 548 PM PDT Wed Apr 10 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... Wind speeds will continue to diminish this evening as the storm system moves further east. The wind advisory will be allowed to expire at 6 pm PDT. $$ AZZ002-036-CAZ527-NVZ021-110200- /O.EXP.KVEF.LW.Y.0003.000000T0000Z-190411T0100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 548 PM PDT Wed Apr 10 2019 /548 PM MST Wed Apr 10 2019/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PDT /6 PM MST/ THIS EVENING... Wind speeds across the open water of area lakes will continue to diminish this evening as the storm system moves further east. The lake wind advisory will be allowed to expire at 6 pm PDT/MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 9, 8:30 PM PDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 9, 8:30 PM PDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 830 PM PDT Tue Apr 9 2019 .SYNOPSIS...A fast moving weather system will continue to bring strong winds and cooler temperatures to most areas through Wednesday. A brief lull in the weather pattern is expected Thursday. On Friday, another weather system may bring isolated to scattered showers, and possibly light snow in the mountains. Warmer temperatures, with breezy periods, are forecast over the weekend and early next week with breezy periods. && .UPDATE...Strong cold front has pushed through the Las Vegas Valley and will continue moving south over the next few hours. Winds have increased significantly behind the front with northwest winds generally 30-40 mph and widespread gusts 50-55 mph. Clouds and possibly some light showers/virga have been filling in behind the front, but not expecting this to amount to anything. Temperatures have also seen a sharp drop with readings down about 20 degrees from this afternoon's highs. Current forecast in good shape and no updates needed at this time. && .AVIATION...For McCarran...A cold front has pushed through the Las Vegas Valley this evening with strong northwest winds impacting the terminal. Winds between 30-40 mph with gusts 50-55 mph will remain in place through much of the evening before diminishing around midnight. Blowing dust is possible at times as well, which may reduce visibility to 4 or 5SM. Breezy north winds will continue on Wednesday, with continued gusts 20-30kts through the day. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty winds overnight behind a strong cold front that has moved through the region. Gusts 35-45kts likely in many locations, and higher gusts at DAG and NXP. Blowing dust can be expected at times, especially this afternoon, and may reduce visibilities to 3SM or lower at times. && PREV DISCUSSION 317 PM PDT Tue Apr 9 2019 .DISCUSSION...Today through next Tuesday Current satellite imagery reveals an upper level-trough extending from north-central Nevada into central California. This trough is supporting a cold front draped across White Pine and Nye counties. While the frontal portion moving through Nevada is mostly dry, some shower activity can be observed near Pioche and Eagle Valley. This front will move southeastward throughout the afternoon, impacting the Las Vegas Valley later in the evening. This system has delivered strong winds to much of the area this afternoon. In general, wind gusts into the 30-40 mph range have been observed. Expect gusty winds to continue this evening and overnight, switching from the southwest to the northwest as the front moves overhead. No changes were made to the previously issued warnings and advisories. On Wednesday, the low pressure system will exit to the east, but strong northwest winds will persist. In addition, expect noticeably cooler temperatures, with daytime highs around 10 degrees cooler than today at most places. From Thursday night into Friday, another trough will bring increase chances for rain and high elevation snow showers. The current forecast calls for snow levels lowering between 5000 and 6000 feet MSL. Dry and warmer weather returns on Friday as a fast moving ridge moves overhead, but a period of unsettled weather is possible from Sunday into early next work week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow DISCUSSION...RR AVIATION....ET For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Apr 9, 10:46 PM PDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 PM PDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.30N 116.15W
04/09/2019 E58 MPH SAN BERNARDINO CA MESONET
TWENTYNINE PALMS MARINE CORP BASE. ELEVATION
2001 FEET.
0740 PM NON-TSTM WND GST 7 E LANDERS 34.25N 116.27W
04/09/2019 M69 MPH SAN BERNARDINO CA MESONET
JOSHUA TREE. ELEVATION 2767 FEET.
0415 PM NON-TSTM WND GST 35 SSW RACHEL 37.20N 116.04W
04/09/2019 M58 MPH NYE NV MESONET
CLIMAX MINE. ELEVATION 4367 FEET.
0334 PM NON-TSTM WND GST 21 N MT. TRUMBULL 36.70N 113.21W
04/09/2019 M56 MPH MOHAVE AZ PUBLIC
HURRICANE RAWS. ELEVATION 5445 FEET.
0308 PM NON-TSTM WND GST 4 SSE YERMO 34.86N 116.79W
04/09/2019 M56 MPH SAN BERNARDINO CA ASOS
BARSTOW-DAGGETT AIRPORT. ELEVATION 1926
FEET.
1032 PM NON-TSTM WND DMG THE LAS VEGAS COUNTRY C 36.13N 115.15W
04/09/2019 CLARK NV BROADCAST MEDIA
A LARGE TREE WAS BLOWN DOWN IN THE LAS VEGAS
COUNTRY CLUB...CAUSING A WATER MAIN BREAK.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:58 PM PDT | Dust Storm Warning | VEF | San Bernardino | 2 hr |
| Apr 10, 2:10 AM PDT | Lake Wind Advisory | VEF | San Bernardino | 16 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.